Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 129, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 30, 2017, 4:56 AM CDT for Howard County, Missouri. It took effect at Jun 30, 2017, 6:14 AM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 4:56 AM CDT (09:56 UTC)
- In effect from
- Jun 30, 2017, 6:14 AM CDT
- Expired
- Jul 1, 2017, 9:08 PM CDT
- In force
- 39 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 16.72 ft at Jun 30, 2017, 11:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
745
WGUS43 KEAX 300956
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
456 AM CDT Fri Jun 30 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Fishing River near Mosby affecting Clay and Ray Counties.
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-177-010956-
/O.NEW.KEAX.FL.W.0128.170630T1043Z-170701T2225Z/
/MBYM7.2.ER.170630T1043Z.170630T1500Z.170630T2225Z.NO/
456 AM CDT Fri Jun 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Fishing River near Mosby.
* until Saturday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 26.1
feet late this morning.
* At 26.0 feet...6th Street is flooded. East Mosby Road is the only
passable road into or out of town.
* At 25.0 feet...Both Pony Express Road north of the city and 3rd
Street on the south side of Mosby are flooded. 6th Street and East
Mosby Road are the only passable roads into or out of town.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 Not Available 26.1 late this morning
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$
MOC089-010955-
/O.NEW.KEAX.FL.W.0129.170630T1114Z-170702T0208Z/
/FYTM7.1.ER.170630T1114Z.170630T1600Z.170701T0208Z.UU/
456 AM CDT Fri Jun 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* until Saturday evening.
* At 4:30 AM Friday the stage was 7.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 19.5 feet by late this morning. The river will fall
below flood stage by tonight.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 7.5 Fri 04 AM 19.5 late this morning
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$2 follow-up statements
996
WGUS83 KEAX 301426
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
926 AM CDT Fri Jun 30 2017
...The Flood Warning continues for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
Wakenda Creek at Carrollton affecting Carroll County.
Crooked River near Richmond affecting Ray County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-011426-
/O.CON.KEAX.FL.W.0125.170701T0000Z-170702T0000Z/
/RICM7.1.ER.170701T0000Z.170701T0000Z.170701T0000Z.NO/
926 AM CDT Fri Jun 30 2017
The Flood Warning continues for
The Crooked River near Richmond.
* from this evening to Saturday evening.
* At 8:30 AM Friday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 18.8 Fri 08 AM 20.0 this evening
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC089-011426-
/O.EXT.KEAX.FL.W.0129.000000T0000Z-170702T0345Z/
/FYTM7.1.ER.170630T1307Z.170630T1900Z.170701T0345Z.UU/
926 AM CDT Fri Jun 30 2017
The Flood Warning continues for
The Moniteau Creek near Fayette.
* until Saturday evening.
* At 8:30 AM Friday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by this
afternoon. The river will fall below flood stage tonight.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 16.2 Fri 08 AM 19.2 this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC033-011426-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-170702T1813Z/
/CAXM7.1.ER.170630T0727Z.170701T0600Z.170701T1813Z.UU/
926 AM CDT Fri Jun 30 2017
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Sunday afternoon.
* At 9:00 AM Friday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by
early Saturday morning. The river will fall below flood stage early
Saturday afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.9 Fri 09 AM 18.8 early Saturday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$078
WGUS83 KEAX 301940
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
240 PM CDT Fri Jun 30 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-302010-
/O.CAN.KEAX.FL.W.0129.000000T0000Z-170702T0345Z/
/FYTM7.1.ER.170630T1307Z.170630T1600Z.170630T1807Z.UU/
240 PM CDT Fri Jun 30 2017
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 2:30 PM Friday the stage was 14.8 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 1:07 PM Friday.
* Forecast...The river will continue to fall to 7.6 feet by Saturday
morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 14.8 Fri 02 PM 15.6 late this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 30, 4:10 AM CDT, 46 minutes earlier.
Area forecast discussion, Jun 30, 4:10 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
410 AM CDT Fri Jun 30 2017
.Discussion...
Issued at 410 AM CDT FRI JUN 30 2017
It's another wet night for parts of Kansas and Missouri. The warm
front yesterday, stalled near I-70, helped keep convection going
into the overnight hours of Thursday into this morning; and once the
nocturnal jet got organized late in the evening the activity then
just persisted well into the night. However, the cold pool, put down
by the storms across northern Missouri, did started shifting the
focus of the activity south after midnight as the effective front
got shoved south by the cold air, forcing the storms moving east
from Kansas to spread southeast along with the southward spreading
boundary.
For Today...current expectations are that the activity settling
south will continue this trend through the morning hours as the
leading shortwave trough driving the activity sweeps east. This will
push the storms with the heaviest rainfall into southern Missouri
before sunrise, with only cast off rain expected from the storms
across southern Missouri providing some rainfall accumulation
farther north after the sun comes up. While this will take the focus
for severe weather off our area of concern, we will continue to
watch for rapid rises to flood stage on area creeks and streams as
water continues to run off. And, given the multiple inches of rain
received overnight, there will be lots of runoff. Otherwise,
expect conditions to be a bit warm and muggy today as the cloud
cover thins out this afternoon and highs top out in the lower 80s.
For the weekend...the broad trough dominating the center of the
Nation will continue to move east, allowing the ridge axis to our
west to spread into the Central Plains over the weekend pushing the
storm track north. This should keep our section of the country rain
free through the much of the weekend, with a returning chance of
storms Sunday night into Monday as a trough, currently in the east
Pacific, moves under and through the ridge axis. In fact, current
expectations are that the late weekend trough might take a couple of
days to move through the Plains States, which leaves Monday and
Tuesday replete with chances for precipitation. In fact, storm
chances for the 4th of July look decent enough that it might impact
evening plans.
Otherwise, expect temperatures to remain seasonally hot and muggy as
we move into the first week of July.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1155 PM CDT THU JUN 29 2017
Mainly VFR cloud bases expected with a window of MVFR conditions
possible during the most robust activity. Expect thunderstorms to
impact terminals between 06-10Z. Improving conditions after
10-12Z with a gradual wind shift out of the northwest.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ025-057-
102>105.
MO...Flash Flood Watch until 7 AM CDT this morning for MOZ001>006-
011>017-020>025-028>033-037>039-043-044.
&&
Discussion...Cutter
Aviation...BlairIn the hours before
Local storm report, Jun 30, 12:33 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD 8 N KEYTESVILLE 39.55N 92.94W
06/30/2017 CHARITON MO LAW ENFORCEMENT
WIDESPREAD ROAD CLOSURES ACROSS CHARITON
COUNTY DUE TO HEAVY RAINFALL TONIGHT.
&&Special weather statement, Jun 30, 12:45 AM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1245 AM CDT FRI JUN 30 2017
KSZ103>105-MOZ029-037-038-300630-
Johnson KS-Wyandotte KS-Leavenworth KS-Lafayette MO-Jackson MO-
Clay MO-
1245 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...SOUTHWESTERN
LEAVENWORTH...NORTHERN JOHNSON...SOUTHWESTERN CLAY...SOUTHWESTERN
LAFAYETTE AND JACKSON COUNTIES UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sugar Creek to Tonganoxie. Movement was
east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty, Gladstone,
Grandview, Prairie Village, Grain Valley, Merriam, Mission, Oak
Grove, Bonner Springs and De Soto.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 31.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 10.
Interstate 35 in Kansas between mile markers 216 and 235.
Interstate 29 between mile markers 0 and 2.
Interstate 635 between mile markers 0 and 8.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 0 and 16, and between mile
markers 53 and 83.
Kansas Turnpike between mile markers 209 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3911 9519 3918 9466 3915 9466 3916 9460
3918 9460 3921 9439 3892 9391 3885 9490
3896 9506 3899 9507 3898 9509 3905 9519
TIME...MOT...LOC 0545Z 292DEG 25KT 3915 9447 3909 9511
LeightonSpecial weather statement, Jun 30, 12:54 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1254 AM CDT FRI JUN 30 2017
MOZ030-031-038-300645-
Ray MO-Carroll MO-Lafayette MO-
1254 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAY...SOUTHWESTERN
CARROLL AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 145 AM CDT...
At 1254 AM CDT, Doppler radar was tracking a strong thunderstorm near
Richmond, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Richmond, Lexington, Norborne, Hardin, Henrietta and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3927 9410 3943 9401 3935 9357 3920 9358
3910 9377
TIME...MOT...LOC 0554Z 292DEG 24KT 3932 9397
LeightonSpecial weather statement, Jun 30, 1:40 AM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 AM CDT FRI JUN 30 2017
MOZ031-038-039-300730-
Carroll MO-Saline MO-Lafayette MO-
140 AM CDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARROLL...
SOUTHWESTERN SALINE AND NORTHEASTERN LAFAYETTE COUNTIES UNTIL 230 AM
CDT...
At 140 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or 9 miles northeast of Higginsville, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marshall, Higginsville, Sweet Springs, Waverly, Corder, Alma, Malta
Bend, Blackburn, Emma, Mount Leonard and Grand Pass.
This includes Interstate 70 in Missouri between mile markers 62 and
70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3910 9377 3928 9359 3924 9319 3905 9318
3894 9340
TIME...MOT...LOC 0640Z 288DEG 25KT 3916 9358
LeightonLocal storm report, Jun 30, 4:38 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG KEYTESVILLE 39.43N 92.94W
06/29/2017 CHARITON MO EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ALONG
HWY 24 BETWEEN KEYTESVILLE AND SALISBURY.
ALSO REPORT OF A GRAIN BIN BLOWN OVER AND
SHED ROOF BLOWN OFF ALONG HWY 24.
&&
CUTTERLocal storm report, Jun 30, 4:46 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 AM CDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD 3 ENE MACON 39.75N 92.42W
06/30/2017 MACON MO PUBLIC
VEHICLE WATER RESCUE ON BUSINESS 36 AND US63
EAST OF MACON. MULTIPLE ROADS IN MACON
CLOSED DUE TO WATER.
&&
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:52 PM CDT | Special Weather Statement | EAX | Saline | 53 min |
| Jun 29, 8:02 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 28 min |
| Jun 29, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 30 min |
| Jun 29, 9:02 PM CDT | Special Weather Statement | EAX | Cooper | 43 min |
| Jun 29, 9:11 PM CDT | Areal Flood Advisory | EAX | Macon | 6 hr |
| Jun 29, 9:25 PM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon, Randolph | 6 hr |
| Jun 29, 9:35 PM CDT | Special Weather Statement | EAX | Platte | 40 min |
| Jun 29, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 39 min |
| Jun 29, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 32 min |
| Jun 29, 10:55 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Livingston | 3 hr |
| Jun 29, 10:59 PM CDT | River Flood Warning | EAX | Ray | 44 hr |
| Jun 29, 11:39 PM CDT | Flash Flood Warning | EAX | Chariton, Howard, Randolph | 3 hr |
| Jun 29, 11:41 PM CDT | Special Weather Statement | EAX | Howard | 49 min |
| Jun 29, 11:52 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 38 min |
| Jun 30, 12:45 AM CDT | Special Weather Statement | EAX | Jackson | 45 min |
| Jun 30, 12:54 AM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Jun 30, 12:58 AM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb | 3 hr |
| Jun 30, 1:40 AM CDT | Special Weather Statement | EAX | Saline | 50 min |
| Jun 30, 2:00 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Howard, Livingston and 3 more | 24 hr |
| Jun 30, 3:36 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Saline | 24 hr |
| Jun 30, 3:45 AM CDT | Areal Flood Advisory | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 12 hr |
| Jun 30, 4:46 AM CDT | River Flood Warning | EAX | Cooper, Saline | 57 hr |
| Jun 30, 4:56 AM CDT | River Flood Warning | EAX | Clay, Ray | 36 hr |
| Jun 30, 7:31 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Jun 30, 8:50 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 47 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.